Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 395, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 22, 2004, 1:00 AM CST for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2004, 1:00 AM CST (07:00 UTC)
- Expired
- Nov 22, 2004, 4:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Atascosa County, TX, Bexar County, TX, Frio County, TX, Kendall County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 64 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 220700
FFWEWX
TXC013-029-163-259-325-221000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
100 AM CST MON NOV 22 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
KENDALL
BEXAR
MEDINA
ATASCOSA
FRIO
* UNTIL 400 AM CST
* AT 1253 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES WEST OF CHARLOTTE TO SOMERSET...OR ALONG A LINE EXTENDING
FROM 11 MILES EAST OF PEARSALL TO 13 MILES NORTHWEST OF POTEET...
MOVING NORTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BIG FOOT...LACKLAND AFB...
CHINA GROVE...LYTLE...SAN ANTONIO...KIRBY...NATALIA...OLMOS PARK...
TERRELL HILLS...ALAMO HEIGHTS...LEON VALLEY...DEVINE...SEA WORLD...
LACOSTE...WINDCREST...SHAVANO PARK...HILL COUNTRY VILLAGE...
HELOTES...HOLLYWOOD PARK...CROSS MOUNTAIN...CASTROVILLE...THE
DOMINION...LEON SPRINGS...TIMBERWOOD PARK...RIO MEDINA...FAIR OAKS
RANCH AND BERGHEIM.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2945 9897 2998 9862 2984 9855 2975 9866
2976 9855 2974 9849 2939 9831 2917 9852
2874 9829 2868 9895
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 9:29 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 21, 9:29 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 929 PM CST SUN NOV 21 2004 .UPDATE... HEAVY RAINS REMAIN CONCENTRATED ALONG AND NORTH OF THE SFC TROUGH. WATER VAPOR IMAGES SHOW A STRONG VORT MAX ROTATING SOUTH ALONG THE BACK END OF THE UPPER LOW. THIS IS PROGGED TO ARRIVE MONDAY AFTERNOON WHEN THE THREAT OF SEVERE WEATHER WILL TAKE PRIORITY. LATEST VAD WIND PROFILE FROM KEWX SHOWS THE LOWER LEVEL WINDS DECOUPLING AND THE LOW LEVEL MOIST INFLOW STRENGTHENING IN THE VICINITY OF SAN ANTONIO. THE THREAT OF TRAINING ECHOES TONIGHT HAS SHIFTED NORTHWEST AND WILL MAINLY AFFECT THE COUNTIES OVER THE EASTERN HILL COUNTRY AND ALONG THE INTERSTATE 35 CORRIDOR. OTHERWISE DO NOT SEE ANY CHANGES TO THE ONGOING FORECAST AT THIS TIME. && .EWX WATCHES/WARNINGS/ADVISORIES...FFA THROUGH 4 PM MONDAY ALONG AND EAST OF A MOUNTAIN HOME TO PEARSALL LINE. && 06/02/PM
In the hours before
Special weather statement, Nov 21, 7:13 PM CST, 5 hours 47 minutes before
TXZ171>173-188-190>194-205>209-221>225-220230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 713 PM CST SUN NOV 21 2004 ...FLASH FLOOD WARNING FOR CALDWELL AND BASTROP COUNTIES WILL BE ALLOWED TO EXPIRE AT 715 PM... ...FLASH FLOOD WARNING IN EFFECT FOR LEE...FAYETTE...LAVACA... GONZALES...GUADALUPE...AND KARNES COUNTIES UNTIL 845 PM... ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR COMAL...BEXAR AND WILSON COUNTIES UNTIL 730 PM... ...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS... EARLY THIS EVENING...THE THREAT FOR FLASH FLOODING IS BECOMING FOCUSED GENERALLY ALONG AND 30 MILES EITHER SIDE OF I-10 FROM SAN ANTONIO TO FLATONIA. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TRAINING TO THE EAST NORTHEAST AND BACK-BUILDING SLIGHTLY WESTWARD TOWARD SAN ANTONIO. LATE AFTERNOON AND EARLY EVENING RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE BY 8 PM WITH SOME AREAS RECEIVING TOTALS UP TO 6 INCHES SINCE EARLY SATURDAY.
Local storm report, Nov 21, 7:50 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM NON-TSTM WND DMG 10 SE BASTROP 30.01N 97.19W
11/21/2004 BASTROP TX EMERGENCY MNGR
NUMEROUS TREES AND A SHED BLOWN DOWN IN THE AREA.
&&
PMSpecial weather statement, Nov 21, 8:47 PM CST, 4 hours 13 minutes before
TXZ171>173-188-190>194-205>209-221>225-220230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 847 PM CST SUN NOV 21 2004 ...A FLASH FLOOD WARNING FOR WILLIAMSON AND LEE COUNTIES IS IN EFFECT TIL 1045 PM... ...A FLASH FLOOD WARNING REMAINS IN EFFECT TIL 915 PM FOR BASTROP COUNTY... ...FLASH FLOOD WARNING FOR LEE...FAYETTE...LAVACA...GONZALES... GUADALUPE...AND KARNES COUNTIES HAVE EXPIRED... ...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS... LATE THIS EVENING...THE THREAT FOR FLASH FLOODING CONTINUES ACROSS NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS AS THUNDERSTORMS MOVE NORTHEAST INTO BASTROP..WILLIAMSON AND LEE COUNTIES. AN ADDITIONAL INCH OF RAIN MAY FALL ACROSS THESE AREAS IN THE NEXT FEW HOURS. SATURATED SOILS INN THESE AREAS WILL LEAD TO RAPID RUNOFF AND RESULTANT FLOODING.
Special weather statement, Nov 21, 9:50 PM CST, 3 hours 10 minutes before
TXZ171>173-188-190>194-205>209-221>225-220430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 950 PM CST SUN NOV 21 2004 ...A FLASH FLOOD WARNING FOR WILLIAMSON AND LEE COUNTIES IS IN EFFECT TIL 1045 PM... ...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS... LATE THIS EVENING...THE THREAT FOR FLASH FLOODING CONTINUES ACROSS NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS AS THUNDERSTORMS MOVE NORTHEAST ACROSS WILLIAMSON AND LEE COUNTIES. AN ADDITIONAL INCH OF RAIN MAY FALL ACROSS THESE AREAS IN THE NEXT HOUR. SATURATED SOILS IN THESE AREAS WILL LEAD TO RAPID RUNOFF AND RESULTANT FLOODING.
Special weather statement, Nov 21, 9:52 PM CST, 3 hours 8 minutes before
TXZ171>173-188-190>194-205>209-221>225-220530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 952 PM CST SUN NOV 21 2004 ...A FLASH FLOOD WARNING FOR WILLIAMSON AND LEE COUNTIES HAS EXPIRED... ...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS... LATE THIS EVENING...SIGNIFICANT RAINS HAVE MOVED NORTHEAST INTO EAST CENTRAL TEXAS...HOWEVER..THE THREAT OF ADDITIONAL RAINFALL IS POSSIBLE OVER THE WATCH AREA LATE TONIGHT AS DISTURBANCES CONTINUE TO ENTER THE REGION FROM NORTHERN MEXICO. SATURATED SOILS OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS MAY LEAD TO RAPID RUNOFF WITH ADDITIONAL FLOODING POSSIBLE LATE TONIGHT.
Special weather statement, Nov 22, 12:14 AM CST, 46 minutes before
TXZ171>173-188-190>194-205>209-221>225-220700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1214 AM CST MON NOV 22 2004 ...A FLASH FLOOD WARNING IS IN EFFECT TIL 245 AM FOR COMAL...HAYS... TRAVIS AND WILLIAMSON COUNTIES... ...AN URBAN SMALL STREAM FLOOD ADVISORY FOR BEXAR COUNTY TIL 2 AM... ...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 400 PM MONDAY AFTERNOON FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS... EARLY THIS MORNING...SHOWERS AND THUNDERSTORMS WERE INCREASING ACROSS CENTRAL AND NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS AS AN UPPER LEVEL DISTURBANCE WAS BEGINNING TO COLLIDE WITH A MOIST SOUTHEASTERLY GULF FLOW. THE THREAT OF ADDITIONAL HEAVY RAINFALL IS POSSIBLE OVER THE WATCH AREA EARLY THIS MORNING. SATURATED SOILS OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS MAY LEAD TO RAPID RUNOFF WITH ADDITIONAL FLOODING POSSIBLE DURING THE EARLY MORNING HOURS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 8:22 PM CST | Flash Flood Warning | EWX | Bastrop | 53 min |
| Nov 21, 8:38 PM CST | Flash Flood Warning | EWX | Lee, Williamson | 2 hr |
| Nov 21, 11:46 PM CST | Flash Flood Warning | EWX | Comal, Hays, Travis, Williamson | 3 hr |
| Nov 22, 1:58 AM CST | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Hays, Kendall and 3 more | 4 hr |
| Nov 22, 2:47 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Guadalupe | 3 hr |
| Nov 22, 3:55 AM CST | Flash Flood Warning | EWX | Fayette, Lee | 2 hr |
| Nov 22, 5:19 AM CST | Flash Flood Warning | EWX | Gonzales | 41 min |
| Nov 22, 6:08 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee | 3 hr |
| Nov 22, 6:13 AM CST | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Nov 22, 6:59 AM CST | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 3 hr |
| Nov 22, 7:37 AM CST | Severe Thunderstorm Warning | EWX | Bexar, Comal | 53 min |
| Nov 22, 8:10 AM CST | Flash Flood Warning | EWX | Hays | 3 hr |
| Nov 22, 8:31 AM CST | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Nov 22, 8:42 AM CST | Severe Thunderstorm Warning | EWX | Comal | 48 min |
| Nov 22, 8:50 AM CST | Severe Thunderstorm Warning | EWX | Guadalupe | 40 min |
| Nov 22, 9:08 AM CST | Tornado Warning | EWX | Guadalupe | 22 min |
| Nov 22, 9:22 AM CST | Flash Flood Warning | EWX | Blanco, Burnet, Travis, Williamson | 4 hr |
| Nov 22, 9:26 AM CST | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe | 64 min |
| Nov 22, 9:41 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 3 hr |
| Nov 22, 9:54 AM CST | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 3 hr |
| Nov 22, 10:15 AM CST | Flash Flood Warning | EWX | Lee | 3 hr |
| Nov 22, 11:05 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe | 6 hr |
| Nov 22, 11:15 AM CST | Flash Flood Warning | EWX | Hays | 6 hr |
| Nov 22, 12:40 PM CST | Flash Flood Warning | EWX | Bexar, Comal | 4 hr |
| Nov 22, 1:08 PM CST | Flash Flood Warning | EWX | Lee, Travis, Williamson | 4 hr |
| Nov 22, 1:14 PM CST | Severe Thunderstorm Warning | EWX | Gonzales | 61 min |
| Nov 22, 1:30 PM CST | Flash Flood Warning | EWX | Wilson | 4 hr |
| Nov 22, 2:22 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 38 min |
| Nov 22, 2:57 PM CST | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Nov 22, 3:35 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Nov 22, 4:48 PM CST | Flash Flood Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Hays | 4 hr |
| Nov 22, 5:45 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.